Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 80, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Aug 2, 2021, 4:14 AM EDT. It took effect at Aug 2, 2021, 1:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2021, 4:14 AM EDT (08:14 UTC)
- In effect from
- Aug 2, 2021, 1:00 PM EDT
- Expired
- Aug 2, 2021, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
801 WHUS73 KMQT 020814 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 414 AM EDT Mon Aug 2 2021 LSZ243-244-021615- /O.NEW.KMQT.SC.Y.0080.210802T1700Z-210803T0000Z/ Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- 414 AM EDT Mon Aug 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 15 knots with gusts to 25 knots. Waves 2 to 3 feet. * WHERE...Upper Entrance of Portage Canal to Eagle River MI and Eagle River to Manitou Island MI. * WHEN...From 1 PM this afternoon to 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
455 WHUS73 KMQT 021455 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 1055 AM EDT Mon Aug 2 2021 LSZ243-244-022300- /O.CON.KMQT.SC.Y.0080.210802T1700Z-210803T0000Z/ Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- 1055 AM EDT Mon Aug 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 10 to 15 knots with gusts to 25 knots. Waves 2 to 3 feet. * WHERE...Eagle River to Manitou Island MI and Upper Entrance of Portage Canal to Eagle River MI. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
993 WHUS73 KMQT 022017 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 417 PM EDT Mon Aug 2 2021 LSZ243-244-030000- /O.CON.KMQT.SC.Y.0080.000000T0000Z-210803T0000Z/ Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- 417 PM EDT Mon Aug 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHERE...Eagle River to Manitou Island MI and Upper Entrance of Portage Canal to Eagle River MI. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JSS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 2, 3:45 AM EDT, 29 minutes earlier.
Area forecast discussion, Aug 2, 3:45 AM EDT, 29 minutes before
Area Forecast Discussion National Weather Service Marquette MI 345 AM EDT Mon Aug 2 2021 .SHORT TERM...(Today and tonight) Issued at 303 AM EDT MON AUG 2 2021 Fog has developed early this morning across a sizable portion of the U.P., per latest night fog satellite imagery. For most though, the fog appears to be fairly shallow, with the more robust fog showing up in the east. That said, widespread dense fog isn't anticipated, although a few areas could see near locally dense fog. Expect it to burn off after sunrise. A weak shortwave accompanied by 0.8 to 1 inch of PW, plus with Upper Michigan on the periphery of a surface high, will allow for the combination to create low-end PoPs for today, in the form of sprinkles or light showers. If (emphasis on if) thunder occurs today, the south-central would be the place for it to occur, but instability will be hard to find. Any showers that do develop aren't anticipated to last beyond sunset. Unfortunately, looks like another day of smoke will make its presence known per the latest HRRR-Smoke guidance. At a minimum, hazy skies will probably prevail as a result, with this latest guidance indicating some of it may reach the ground, spreading from west to east throughout the day. Keeping this in mind, kept high temperatures today topped out in the 70s rather than leaning toward some models that depict some locations reaching the 80s. Could certainly be close to that 80 degree mark outside of locations with more clouds overhead from the aforementioned disturbance passing through. For late tonight (overnight), next shortwave dropping south across the Upper Great Lakes could trigger some sprinkles in the Keweenaw Peninsula, particularly in the northern-most part. Didn't have enough confidence to have mentionable PoPs for this period, but wouldn't be surprised if the next forecast issuance ups those chances given the higher moisture content accompanying this next shortwave. Low temperatures look to be warmer than current overnight lows, with 40s much harder to find as incoming clouds limit radiational cooling. .LONG TERM...(Tuesday through Sunday) Issued at 327 AM EDT MON AUG 2 2021 Western ridging and eastern troughing transitions to western troughing and eastern ridging during the long term period. Three low amplitude shortwaves pass through the area in this time frame with a long wave trough approaching from the west early next week. Overall, temperatures trend warmer with precipitation chances increasing during the long term. The first disturbance enters our CWA Tuesday morning embedded within a northerly flow regime. Light synoptic scale flow implies lake breeze formation Tuesday afternoon with CAMs showing isolated to scattered showers and thunderstorms developing Tuesday afternoon along the lake breeze boundaries. HREF guidance indicates 30-50% PoPs are justified across the south-central where low level moisture is best and lake boundaries are most likely to intersect. Moisture pooling along boundaries may yield around 2000 J/kg of MUCAPE, but weak shear indicates a pulsey storm mode. Any afternoon development should diminish during the evening hours. Shortwave ridging is expected on Wednesday ahead of the next disturbance resulting in temperatures warming into the 80s across the CWA. The next shortwave approaches Wednesday night with increasing cloud cover preventing nighttime cooling. Substantial model differences are apparent from run to run, but 00z GEFS members depict a surface low tracking east-northeast from near Winnipeg, Manitoba toward James Bay on Thursday. A few ensemble members show a weaker, secondary surface low tracking through our area Thursday night into Friday providing a better chance of widespread precip. The latest 00z model suite shows quite a bit of variability for this weekend as a seasonally strong Pacific NW trough ejects onto the Northern Plains. By 00Z Saturday a ~995 mb surface low is progged to be near Calgary, Alberta and is expected to track east-northeast toward the Hudson Bay early next week. Despite a generally low confidence precipitation forecast, temperatures seem likely to warm well above seasonal normals as this low tracks to our north. Above normal precipitable water values are likely to accompany the heat resulting in extended stretch of uncomfortable heat and humidity. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 105 AM EDT MON AUG 2 2021 An upper-level disturbance moving across the region could produce some isolated showers on Monday but at this time confidence is low that any of these showers would impact the terminals. Expect VFR conditions to prevail through the period other than MIFG at KIWD. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 327 PM EDT SUN AUG 1 2021 Winds across the lake have mostly diminished to 15 kts or less and will stay weak through Wednesday, with the exception of some gusts around 20-25 kts Monday afternoon and evening in the area between the Keweenaw and Isle Royale that favors funneling of SW flow. SW winds around 15-20 kts are expected across the lake Wednesday night through Thursday night ahead of a slowly approaching cold front. This front could also spark off a few thunderstorms Thursday or Thursday night, possibly followed by some fog with a more moist air mass advecting in. Winds will then become light and variable on Friday behind the front. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...lg LONG TERM...EK AVIATION...Voss MARINE...RJC
Hazardous weather outlook, Aug 1, 3:37 PM EDT, 12 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 337 PM EDT Sun Aug 1 2021 MIZ001>007-009>014-084-085-021945- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 337 PM EDT Sun Aug 1 2021 /237 PM CDT Sun Aug 1 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms Tuesday afternoon over parts of central and eastern Upper Michigan. There will also be a chance for thunderstorms Thursday afternoon through Saturday, mainly in the afternoon and overnight hours. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-021945- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 337 PM EDT Sun Aug 1 2021 /237 PM CDT Sun Aug 1 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms Thursday and Saturday in the afternoon and overnight hours. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-021945- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 337 PM EDT Sun Aug 1 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms Tuesday afternoon. There will also be a chance of thunderstorms Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. JP
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.